Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 57, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 26, 2007, 4:19 PM CDT for Maries County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2007, 4:19 PM CDT (21:19 UTC)
- Expired
- May 26, 2007, 10:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Maries County, MO
The radar
The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 262120
FFWSGF
MOC125-270315-
/X.NEW.KSGF.FF.W.0057.070526T2119Z-070527T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 PM CDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARIES COUNTY IN CENTRAL MISSOURI...
* UNTIL 1015 PM CDT.
* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
ACROSS WESTERN MARIES COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
BRINKTOWN AND RURAL SECTIONS OF WESTERN MARIES COUNTY.
RADAR WAS ESTIMATING THAT NEARLY THREE INCHES OF RAIN HAS IMPACTED
THIS REGION THIS AFTERNOON.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3828 9219 3829 9218 3828 9181 3815 9180
3814 9178 3805 9177 3806 9192 3802 9198
3802 9218
$$
CRAMER1 follow-up statement
000
WGUS73 KSGF 270309
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 PM CDT SAT MAY 26 2007
MOC125-270317-
/X.EXP.KSGF.FF.W.0057.000000T0000Z-070527T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARIES MO-
1007 PM CDT SAT MAY 26 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM CDT FOR MARIES
COUNTY...
WHILE A LIGHT TO MODERATE RAIN WAS STILL OCCURRING OVER MARIES
COUNTY...THIS PRECIPITATION IS EXPECTED TO END SHORTLY. THE EXCESS
RUNOFF FROM THE STORMS EARLIER IN THE EVENING HAS ALREADY ENDED IN
THE WARNED AREA. FLOODING HAS NOT BEEN REPORTED WITH THESE EARLIER
STORMS AND THE CURRENT PRECIPITATION IS NOT EXPECTED TO CAUSE
FLOODING TO OCCUR. THEREFORE...THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE AT 1015 PM.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3828 9219 3829 9218 3828 9181 3815 9180
3814 9178 3805 9177 3806 9192 3802 9198
3802 9218
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:05 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 26, 3:05 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 PM CDT SAT MAY 26 2007 .DISCUSSION... SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP WITHIN THE MOIST AND UNSTABLE AIRMASS OVER THE OZARKS AND SOUTHEAST KANSAS EARLY THIS AFTERNOON. THERE ARE NO SYNOPTIC SCALE BOUNDARIES OVER THE AREA. HOWEVER A WEAK THERMAL BOUNDARY LIES BETWEEN SPRINGFIELD AND JOPLIN AND EXTENDS NORTHWARD ROUGHLY ALONG HIGHWAY 13. THE STRONGER CELLS HAVE DEVELOPED EAST OF THIS LINE WHERE GREATER INSTABILITY HAS BEEN REALIZED. EXPECT MOST OF THE ONGOING CONVECTION TO DIMINISH SHORTLY AFTER SUNSET WITH LOSS OF HEATING AND DECREASING INSTABILITY. WILL GO WITH MINIMUM TEMPERATURES FAIRLY CLOSE TO LAST NIGHTS MINS...WEIGHTED TOWARD CURRENT DEWPOINT TEMPS WITH LITTLE CHANGE IN MOISTURE EXPECTED. FOR THE EARLY PERIODS IN THE FORECAST...PRECIPITATION CHANCES WILL FOCUS MAINLY ON MOVEMENT OF THE FRONT OVER NORTHWEST MO AND ITS INTERACTION WITH THE RESIDING MARITIME TROPICAL AIRMASS OVER THE AREA. HAVE FOLLOWED THE NAM OUTPUT FAIRLY CLOSELY AS IT BRINGS THE FRONT SOUTHWARD INTO THE NORTHERN PORTION OF THE FORECAST AREA LATE TONIGHT AND SUNDAY... AND THEN STALLS THE FRONT OVER SOUTHERN/CENTRAL MO SUNDAY NIGHT AS UPPER TROUGH OVER THE NORTHERN PLAINS LIFTS NORTHEAST TOWARD HUDSON BAY. THE FRONT WILL THEN LIFT NORTHWARD AS A WARM FRONT ON MONDAY WHEN THE UPPER TROUGH APPROACHING VANCOUVER DROPS SOUTHEAST INTO THE NORTHERN ROCKIES. THE MAIN QUESTION IN THE FORECAST FOR TUESDAY THROUGH THE REST OF THE WEEK WILL BE HOW QUICKLY OR SLOWLY WILL THE SOUTHEAST U.S. RIDGE BREAK DOWN AND HOW FAR SOUTHWARD THE UPPER TROUGH MOVING INTO THE NORTHERN ROCKIES WILL DIG. FOR NOW WILL BASE FORECAST ON COLD FRONT AND UPPER TROUGH MOVING THROUGH THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY. BEFORE THAT TIME WILL KEEP AT LEAST CHANCE TO SLIGHT CHANCE POPS IN THE FORECAST WITH MOIST AND UNSTABLE AIRMASS REMAINING OVER THE AREA. FOR TEMPERATURES...WILL KEEP UPPER 70S TO MID 80S GOING FOR HIGHS THROUGH THE FORECAST...WITH SLIGHTLY LOWER MIN TEMPS IN THE 50S AFTER FROM WEDNESDAY NIGHT ON. TERRY && .AVIATION... A MOIST AIRMASS REMAINS IN PLACE OVER SOUTHERN MISSOURI TODAY. AS AFTERNOON HEATING TAKES PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...AND POSSIBLY IMPACT THE SPRINGFIELD AND JOPLIN AIRPORTS. MVFR CEILINGS AND POSSIBLY IFR VISIBILITIES WOULD OCCUR WITH THE STRONGER STORMS. WILL ALSO MONITOR FOR DOWNBURST POTENTIAL AS THE 12Z KSGF RAOB SUGGESTED SLIGHTLY STEEPER LOW LEVEL LAPSE RATES WHEN COMPARED TO YESTERDAY. WILL KEEP SOUTH TO SOUTHWEST BREEZES GOING FOR WINDS...UNLESS A STORM CAUSES LOCALIZED FLUCTUATIONS IN WIND DIRECTIONS AND SPEEDS. AS NIGHT FALLS...STORMS WILL LIKELY DISSIPATE WITH THE LOSS OF SUNLIGHT AND DESTABILIZATION. HOWEVER...SUNDAY LOOKS LIKE IT WILL BE SIMILAR TO TODAY WITH ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MISSOURI. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 26, 12:40 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1240 PM CDT SAT MAY 26 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1240 PM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED AREAS OF FLASH FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW OF THE STRONGER STORMS WILL PRODUCE HAIL UP TO THE SIZE OF QUARTERS AND DOWNBURST WINDS UP TO 60 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL DEVELOP OVER AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND THIS EVENING. DISCUSSION: A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE MISSOURI OZARKS REGION TODAY. THIS MOISTURE COMBINED WITH DAYTIME HEATING WILL CAUSE SCATTERED THUNDERSTORMS TO IMPACT THE REGION THIS AFTERNOON AND EVENING. THE LATEST FORECAST ANALYSIS SUGGESTS THAT LOCALIZED AREAS OF FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY WITH STORMS THAT ARE MOVING SLOWLY OR TRAINING OVER A PARTICULAR LOCATION. ALSO...SUFFICIENT INSTABILITY WILL BE AVAILABLE FOR A FEW MARGINALLY SEVERE THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DOWNBURST WIND GUSTS UP TO 60 MPH. FINALLY...FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY...THEREFORE AREA INTERESTS THAT HAVE WEEKEND OUTDOOR PLANS SHOULD CLOSELY MONITOR THE WEATHER CONDITIONS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY THROUGH THE MEMORIAL DAY WEEKEND AS MOIST UNSTABLE AIR REMAINS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ONCE AGAIN BE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSOURI SUNDAY AFTERNOON AND EVENING. CHANCES FOR THUNDERSTORMS INCREASE WEDNESDAY AS A COLD FRONT MOVES INTO EASTERN KANSAS WEDNESDAY AFTERNOON AND INTO THE MISSOURI OZARKS WEDNESDAY EVENING. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL INCREASE...BUT TIMING AND AREAS AFFECTED REMAINS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, May 26, 11:38 AM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1138 AM CDT SAT MAY 26 2007 MOZ057-069-261715- CAMDEN MO-MILLER MO- 1138 AM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN AND MILLER COUNTIES UNTIL 1215 PM CDT... ...THIS SIGNIFICANT WEATHER ALERT IS FOR LAKE OZARK... AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF OSAGE BEACH...MOVING NORTHEAST AT 25 MPH. THIS STORM IS DEVELOPING DIRECTLY OVER LAKE OZARK...AND WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING NEAR THE LAKE. BOATERS AND CAMPERS SHOULD SEEK SHELTER FROM LIGHTNING STRIKES UNTIL THE STORM PASSES THROUGH. THIS STORM WILL BE NEAR... LAKE OZARK AND LAKELAND BY 1145 AM CDT. THE TOWNS OF KAISER...LAKEVIEW...BAGNELL AND TUSCUMBIA ARE IN THE PATH OF THIS STORM. CRAMER
Special weather statement, May 26, 4:05 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 PM CDT SAT MAY 26 2007 MOZ080-081-262200- LACLEDE MO-DALLAS MO- 405 PM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ALERT FOR DALLAS AND LACLEDE COUNTIES UNTIL 500 PM CDT... AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CONWAY...OR 9 MILES SOUTHEAST OF BUFFALO...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM MAY IMPACT BENNETT SPRINGS STATE PARK. CAMPERS AND OTHER INTERESTS PARTICIPATING IN OUTDOOR ACTIVITIES AROUND BENNETT SPRINGS NEED TO WATCH THIS STORM CLOSELY...AND TAKE SHELTER IF THE STORM IMPACTS YOUR AREA. CLOUD TO GROUND LIGHTNING WILL BE FREQUENT WITH THIS STORM. CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:34 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| May 26, 4:38 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede | 6 hr |
| May 26, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 51 min |
| May 26, 5:51 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 57 min |
| May 26, 6:14 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| May 26, 6:57 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.